I've been taking 10mg of lexapro for nearly 5 months. I was maybe thinking about stopping the medication soon as I am feeling a lot better and I can't really put up with some of the side effects of the medication. I was hoping to avoid the withdrawal symptoms by going down 2.5 mg each week. So week one I'd take 7.5 mg for a week and then 5mg for a week and then 2.5 mg for a week and then just stop. I was hoping if I did this I could possibly avoid withdrawal or even minimize it. Does anyone know?
I do know a lot about withdrawal, so, what I'd advise is this; do not go off this or any medication without your Doctor ordering it. That said, your Dr is the one who can put you on the best reduction program and avoid (or at least reduce) the ugliness of withdrawal. The schedule you state above is much too rapid, even after just 5-months of being on it. Hope this helps.
Hi, my friend took Lexapro/Escitalopram and also had quite a lot of side effect symptoms, so he discontinued the medication. I take Citalopram/Celexa, have done for several years and i have found it a life saver, hardly any side effects, weight gain, but not severe. I agree with the guys who have already posted, you are feeling better BECAUSE of the medication, so if you decide to stop this antidepressant, try a different one, and please do it under the guidance of your doctor or psychiatrist...
The withdrawal plan you have may or may not work for you. It seems you are going too fast, try holding for two or three weeks instead of one week. I know a lot about withdrawal and you need to get your Dr on board with a taper plan for you. If you taper off one med while starting another one will make withdrawal less.
Good luck friend!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2010 • 1 answer
Posted 9 Feb 2015 • 2 answers
Posted 8 Aug 2016 • 2 answers
Posted 12 Sep 2017 • 1 answer
Posted 30 May 2018 • 2 answers